Psych Central

There's a Live Chat Happening Now!


Go Back   Forums at Psych Central > Treatments and Self-Care Strategies > Psychiatric Medications



advertisement
Reply
Thread Tools Display Modes
Unread 08-23-2013, 06:51 PM   #1
New Member
heyitsalyssa has no updates.
 
Member Since: May 2012
Posts: 3
2 yr Member
Default Citalopram has destroyed my sex drive.

I'm a 17 year old girl. I have been taking ssri's since November, first Zoloft, then celexa. I noticed recently that it's very hard for me to orgasm by myself, and impossible when I'm with my boyfriend.

I am so upset. I just want to have a normal, fun sex life. I want to be able to share that with him. instead I just lay there, trying to seem into it. it is absolutely terrible.

I stopped taking my celexa as soon as I found out about these side effects. today is day two without it. I feel no physical side effects. however, I am incredibly depressed. I have never wanted to kill myself as much as I do right now.

I read that these sexual side effects are often irreversible. I hate the thought of living without being able to share that special part of my life with someone. I feel disgusting and undesirable. I don't know what kind of answers I'm looking for here, I just want to die.
heyitsalyssa is offline   Reply With Quote
Hugs from:
Unread 08-23-2013, 10:06 PM   #2
Poohbah
 
thunderbear's Avatar
thunderbear has a broken heart </3
 
Member Since: Jun 2008
Location: In My Head
Posts: 1,379
5 yr Member
182 hugs
given
PC PoohBah!
Default Re: Citalopram has destroyed my sex drive.

The sexual side effects arent irreversible. They go away when youre off your med for awhile.
__________________
Dx: PTSD, Panic Disorder, Obsessive Personality Disorder.

A Do Da Quantkeeah A-da-nv-do
thunderbear is offline   Reply With Quote
"Thanks for this!" says:
Unread 08-24-2013, 12:38 PM   #3
Perpetually Pondering
Community Liaison
 
healingme4me's Avatar
healingme4me 'He who overcomes himself is strong.' -Tao te Ching
 
Member Since: Apr 2013
Location: New England
Posts: 15,183 (SuperPoster!)
My Mood:

5,133 hugs
given
PC PoohBah!
Default Re: Citalopram has destroyed my sex drive.

I'd talk to your pdoc about this. I needed to bring this up, myself. There are other meds out there. To me, this type of side effect, is as damaging to self esteem as many others can be. A damaged self-esteem, can go against the idea of overcoming depression.

Feeling this deep and dark in, that is also a side effect that needs to be mentioned. I described it, as feeling deeply angrier than normal.

It's NOT Irreversible!! Libido comes back, after tapering off, by doctors instructions!!! Hang in there, if you need something to help your anxiety and/or depression, yet, not have this side effect, there are other meds. Talk to your doctor, that's what they are there for. They are trained to handle these facts.

Plus, too, the more people come forward mentioning such side effects, maybe it gets noted and perhaps the pharmaceuticals can begin creating better meds that treat how our emotions are without such side effects. Can only keep fingers crossed there, right?

My understanding, is that this side effect is also gender specific, for various meds. When women complain about this side effect, sometimes it's opposite for men and vice versa!!

Speak up!!

Quote:
Originally Posted by heyitsalyssa View Post
I'm a 17 year old girl. I have been taking ssri's since November, first Zoloft, then celexa. I noticed recently that it's very hard for me to orgasm by myself, and impossible when I'm with my boyfriend.

I am so upset. I just want to have a normal, fun sex life. I want to be able to share that with him. instead I just lay there, trying to seem into it. it is absolutely terrible.

I stopped taking my celexa as soon as I found out about these side effects. today is day two without it. I feel no physical side effects. however, I am incredibly depressed. I have never wanted to kill myself as much as I do right now.

I read that these sexual side effects are often irreversible. I hate the thought of living without being able to share that special part of my life with someone. I feel disgusting and undesirable. I don't know what kind of answers I'm looking for here, I just want to die.
__________________
~F~
healingme4me is offline   Reply With Quote
"Thanks for this!" says:
Unread 08-24-2013, 01:09 PM   #4
Poohbah
 
Lycanthrope's Avatar
Lycanthrope has no updates.
 
Member Since: Jul 2011
Location: At home
Posts: 1,135
My Mood:

3 yr Member
Default Re: Citalopram has destroyed my sex drive.

I came off that junk mediation because it turnt me into a person who needed alcohol.

I suggest you taper off it though. Quitting cold turkey is really dangerous with SSRI's.
Lycanthrope is offline   Reply With Quote
"Thanks for this!" says:
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 08:37 PM.


Powered by vBulletin® — Copyright © 2000 - 2014, Jelsoft Enterprises Ltd.

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity Guidelines Help

Helplines and Lifelines
eTrust Pro Certified